Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 113, NWS Shreveport, LA

April 26, 2005Miller County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2005, 12:11 AM CDT for Miller County, Arkansas; Bowie County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2005, 12:11 AM CDT (05:11 UTC)
Expired
Apr 26, 2005, 1:15 AM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Miller County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 260513
SVRSHV
ARC091-TXC037-260615-
/O.NEW.KSHV.SV.W.0113.050426T0511Z-050426T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 AM CDT TUE APR 26 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 115 AM CDT

* AT 1211 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF NASH...OR       
  ABOUT 8 MILES NORTHWEST OF WAKE VILLAGE...AND MOVING EAST          
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TEXARKANA AND WAKE VILLAGE BY 1220 AM CDT
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 115 AM CDT.

LAT...LON 3356 9424 3330 9446 3330 9376 3356 9380

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:35 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 25, 11:35 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 PM CDT MON APR 25 2005

.DISCUSSION...

ZONE UPDATE JUST SENT TO ADD NEW SVR WATCH #204 FOR EXTREME
NE TX/SE OK/SW AR...AND EXTREME NW LA.  UPPED POPS TO 70 FAR NORTHERN
ZONES...AND LOWERED POPS TO HIGH CHANCE FOR LFK GROUP.  ALSO BUMPED UP MINS A
TAD OVER THE WESTERN HALF AS FRONT SHOULD BE A TAD SLOWER GETTING TO E TX
UNTIL LATE...AND LOW CLOUDS WILL CONTINUE TO DEVELOP OVERNIGHT.  NO OTHER
CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  73  50  80 /  60  20   0   0
MLU  57  74  47  80 /  60  30   0   0
DEQ  53  72  39  79 /  70   0   0   0
TXK  56  71  48  78 /  70   0   0   0
ELD  57  72  47  79 /  60  20   0   0
TYR  57  72  50  80 /  60   0   0   0
GGG  58  74  48  80 /  60   0   0   0
LFK  60  77  48  82 /  50  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, Apr 25, 12:00 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 25 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON APR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL APPROACH THE FOUR STATE AREA
THIS AFTERNOON AND MOVE THROUGH THE REGION OVERNIGHT...RESULTING
IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY TONIGHT
AND OVER SOUTHEAST OKLAHOMA AND EAST TEXAS.  LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.  ACTIVATION MAY BE NEEDED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED BY THIS EVENING.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:16 AM CDTSevere Thunderstorm WarningSHVLafayette59 min
Apr 26, 1:45 AM CDTSevere Thunderstorm WarningSHVColumbia60 min
Apr 26, 1:20 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin55 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.